Rivastigmine (sandoz)


#1

Has anybody been prescribed rivastigmine for dementia in Parkinsons? My OH has just started it and the side effects are affecting his movements and confusion! Is this short term or do we need to contact the consultant? He's been taking them twice a day for a week now just 1.5mgs.


#2

Hi sooo, I've had a word with our helpline manager, who's asked me to pass on the information below.

==

If someone with Parkinson's has been diagnosed with dementia, the next step is for their specialist or Parkinson's nurse to have a look at what medication they’re taking. This is because some of the side effects of Parkinson's medication can make the symptoms of dementia worse.

However, reducing the dose or withdrawing these drugs may mean that the Parkinson's symptoms aren't controlled as well as before. For this reason, treating dementia often requires a compromise between managing the physical problems caused by Parkinson's and managing the issues caused by dementia.

Any medication you take will need to be monitored. It's important to discuss the potential risks or side effects of any drug with your specialist so you can weigh these up against the problems you might have if you don't take them.

If you have any questions about medication for Parkinson's dementia, speak to your GP, specialist or Parkinson's nurse for more advice and information.

==

I hope this helps you sooo. Don't forget that you can also phone our Parkinson's UK helpline if you'd like to talk anything through. We're on 0808 800 0303.

Best wishes

Sharon


#3

Thanks Sharon, we have good days and bad, the dementia seems to have levelled off, and no other side effects have appeared, I am in contact with our consultant and Parkinson Nurse, they are very helpfull.

Thanks for your reply

 

Sooo xx smiley